Oral Steroids

Over the years my go to steroid ointment was Eumovate which usually cleared up everything within a few days. Up until 2016 when my skin started getting really bad I was prescribed a stronger dosage of Betnovate cream. Which at first looked as if it was taking off the top layers of skin and unveiling a smoothe layer underneath. After using this cream I noticed my skin did not stop shedding and became so sore. I stopped using cream. I went back to the doctors mid September and my doctor said that my skin was passed gp services, it was too severe so I was referred to dermatology. There were no immediate appointments so all I could do was wait and attend regular gp appointments.
My first dermatology appointment I was prescribed hydromol, eumovate, Dermol 600, and Oral steroids (Prednisolone).
The second time I was then given the same with the addition of elocon ointment.The Elocon ointment stripped my skin so drastically I was pink raw. Constant skin shedding 😑. I went to the gp as I couldn’t wait for my next dermatology appointment. The gp said it’s best to carry on using the cream the hospital has provided. I said well how does that make any sense to put a strong steroid on parts of the body where there is zero skin. No answer from the doctor.
I might note here…. every doctors appointment I had attended between October to December 2016 I did not speak because I was so withdrawn. But for this one appointment I was angry inside rage took me and I finally spoke.
On the 30th December 2016 My skin was so bad I had to go to A&E. I was prescribed another set of oral steroids but a higher dosage. I was due to have a follow up appointment on the Monday 9th January 2017 which was cancelled. By the following Monday, 16th January I was admitted into hospital.
The oral steroids helped my skin clear up drastically all three times. However the moment I came off the steroids my skin would come back just as vicious.
The fourth time I came off the oral steroid my skin flared up but nothing like the first three times. I’m guessing it’s because the infection had gone after having antibiotics orally and via Intravenous. I had also been on a higher dosage for a longer period of time then slowly weaned off.
I had noticed a few side effects from taking the steroids such as:
* shaking of the hands and legs 

* Abdominal pains 

* Excessive eating 

* Stools 4-6 times a day 

* Hair loss and thinning 
Once I came completely off the oral steroids I was due to start UV light treatment. 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s